MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (16.5 GBQ) US; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (16.5 GBQ) US; MICROSPHERES RADIONUCLIDE
Model Number 2361-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Nausea (1970); Ulcer (2274)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced nausea requiring prescription medication that was causal to the therasphere device.The subject was enrolled into the study on 03-jan-2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 5.45 %.On (b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the lobar and selective(s) through femoral artery.3 dose vials were administered.Total administered activity was 4.17 gbq.Post treatment dosimetry documented avid uptake in all lesions.Lung dose calculation was 11.4.On (b)(6) 2025, 2 days following therasphere administration, the subject was noted with nausea.The nausea was medically treated with prochlorperazine (compazine) (10 mg/oral/every 6 hours as needed).No action was taken with regards to the study treatment.
 
Additional Manufacturer Narrative
A2 - age at time of event: the patient was 77 years old at the time of study enrollment.D3 - manufacturer zip/postal code: gu9 8ql.G1 - mfr site zip/post code: gu9 8ql.Based on the nature of this product, we are unable to provide the complete unique identifier (udi) and other product specific information.
 
Event or Problem Description
It was reported that the the patient experienced nausea requiring prescription medication that was causal to the therasphere device.The subject was enrolled into the study on (b)(6) 2025.Pre-treatment macroaggregated albumin (maa) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 5.45 %.On (b)(6) 2025, the treatment with therasphere was performed.Therasphere was administered to the lobar and selective(s) through femoral artery.3 dose vials were administered.Total administered activity was 4.17 gbq.Post treatment dosimetry documented avid uptake in all lesions.Lung dose calculation was 11.4.On (b)(6) 2025, 2 days following therasphere administration, the subject was noted with nausea.The nausea was medically treated with prochlorperazine (compazine) (10 mg/oral/every 6 hours as needed).No action was taken with regards to the study treatment.It was further reported that on (b)(6) 2025, 43 days post the therasphere administration the subject was noted with duodenitis and duodenal ulcers.Duodenitis was medically treated with bismuth subsalicylate (524mg/four times a day) and duodenal ulcers were treated with tetracycline (500 mg/four times a day).
 
Additional Manufacturer Narrative
A2 - age at time of event: the patient was 77 years old at the time of study enrollment.D3 - manufacturer zip/postal code: (b)(6) g1 - mfr site zip/post code: (b)(6) based on the nature of this product, we are unable to provide the complete unique identifier (udi) and other product specific information.Investigation results: labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the therasphere device confirmed that the reported events are known events defined in the product's risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
THERASPHERE Y-90 (16.5 GBQ) US
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key23490814
Report Number2124215-2025-79889
Device Sequence Number17301289
Product Code NAW
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-03
Device Catalogue Number2361-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date05/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale